My research interests lie in discrete mathematics, particularly combinatorics, extremal graph theory, and algebraic graph theory.  I am also interested in undergraduate mathematics education. 

Here is my Google Scholar page. 

I also co-organize our department's Discrete Mathematics Seminar.


  1. Vandenbussche, J.; Westlund, E.E.: Matching Extendability in Cartesian Products of Cycles, submitted


  1. Vandenbussche, J.; Ritter, L.; Callahan, K.; Westlund, E.E.: Using Strand Committees to Build Faculty Support for Departmental Change. PRIMUS: Problems, Resources, and Issues in Mathematics Undergraduate Studies (2020), DOI.
  2. Larsen, V.; Vandenbussche, J.; Westlund, E.E.: Hall Spectra and Extending Precolorings with Extra Colors. Australasian Journal of Combinatorics 76 (2020), part 1, 346-365.
  3. Holliday, S.; Vandenbussche, J.; Westlund, E.E.: Every Graph G is Hall Δ(G)-Extendible. Electronic Journal of Combinatorics 22 (2016), no. 4, Paper 4.19, 21 pp.
  4. Golubski, A.J.; Westlund, E.E.; Vandermeer, J.; Pascual, M.: Ecological Networks Over the Edge: Hypergraph Trait-Mediated Indirect Interaction (TMII) Structure. Trends in Ecology and Evolution 31 (2016), no 5, 344-354.
  5. Holliday, S.; Vandenbussche, J.; Westlund, E.E.: Completing partial proper colorings using Hall's condition. Electronic Journal of Combinatorics 22 (2015), no. 3, Paper 3.6, 16 pp.
  6. Castle, M.F.; Moore, E.D.; Westlund, E.E.: Directed tree decompositions of Cayley digraphs on word-degenerate connection sets. Australasian Journal of Combinatorics 61 (2015) 82-97.
  7. Westlund, E.E.: Hamilton decompositions of 6-regular Cayley graphs on even Abelian groups with involution-free connection sets. Discrete Mathematics 331 (2014), 117-132.
  8. Westlund, E.E.: Hamilton decompositions of certain 6-regular Cayley graphs on Abelian groups with a cyclic subgroup of index two. Discrete Mathematics 312 (2012), no. 22,  3228-3235.
  9. Kreher, D. L.; Westlund, E.E.: n-isofactorizations of 8-regular circulant graphs. Journal of Combinatorial Mathematics and Combinatorial Computing 72 (2010), 197-209.
  10. Westlund, E.E.; Liu, J.; Kreher D.L.: 6-regular Cayley graphs on abelian groups of odd order are Hamiltonian decomposable. Discrete Mathematics. 309 (2009), no. 16,  5106-5110.